Aarhus University Seal

The Q-shaped derived category of a ring

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review


For any ring (Formula presented.) and a small, pre-additive, Hom-finite, and locally bounded category (Formula presented.) that has a Serre functor and satisfies the (strong) retraction property, we show that the category of additive functors (Formula presented.) has a projective and an injective model structure. These model structures have the same trivial objects and weak equivalences, which in most cases can be naturally characterized in terms of certain (co)homology functors introduced in this paper. The associated homotopy category, which is triangulated, is called the (Formula presented.) -shaped derived category of (Formula presented.). The usual derived category of (Formula presented.) is one example; more general examples arise by taking (Formula presented.) to be the mesh category of a suitably nice stable translation quiver. This paper builds upon, and generalizes, works of Enochs, Estrada, and García-Rozas (Math. Nachr. 281 (2008), no. 4, 525–540) and Dell'Ambrogio, Stevenson, and Šťovíček (Math. Z. 287 (2017), no. 3-4, 1109–1155).

Original languageEnglish
JournalJournal of the London Mathematical Society
Pages (from-to)3263-3316
Number of pages54
Publication statusPublished - Dec 2022

See relations at Aarhus University Citationformats

ID: 297690300